Hi I have been on methadone for 3 years now, with a 6 month break inbetween. To get off oxys. I have been dosing myself for about 5 monthes very accuratley. I am down to 20mg, and got a SURPRISE CHANCE to go to Europe for a month!! I have 3 weeks! I need help on what I should do...AND any success stories on quiting low dosage methadone..
Hello. Methadone has a long half life,It lasts a long time in your system. Withdrawal lasts several weeks too.And 20mg is not a dose you want to jump off at,I don't think.At this time I am at 7mg and will wait till it is below 5 to bail out. Good luck in whatever you do,but being in Europe in withdrawals doesn't sound like fun. Good wishes, karl
HI welcome to the forum...if your still at 20ml of methadone thats still pritty high just to try and jump from the withdrawals wont be pritty and will probably last well past 2 weeks just to get thew the physical part ...you really need to taper down to around 5ml before jumping
methadone is a powerful narcotic and I dont think people relies just how powerful it is till your down in the lower doses...the last 20ml are the hardest part to do...I can send you a taper schedule that worked good for me but its going to be longer then 3 weeks...keep in mind most people dont just come bouncing back after they discontinue use it can littely
take months to start to feel better you would be best to make aragments to take the methadone with you on your trip and then work on getting off it when your home and have more time good luck and God bless...Gnarly
I strongly suggest not to do so. Methadone withdrawal is one of, if not the worst withdrawal out there. 20mg is way too high to cut off cold turkey. I can almost guarantee you that you will not last. It`s going to be damn near impossible. Even if you made it through the hell of methadone withdrawal, the symptoms will last for weeks, even months after. It`s not worth it. Regardless, I wish you the best of luck in your endeavors, and hope you successfully complete your treatment.
My mom has just recently stopped opiates and has gone to a methadone clinic. They have put her on it at 30 ml and now she has dropped down to 20ml. This is her 3rd week to be on it. What would happen if she quit right now due to the fact she doesn't need it and she has only been on for 3 weeks. No withdrawls from opiates. Please help!
I am 16, and my dad recently quit taking methadone cold turkey. He was at 20mg, and had been slowly coming off from 120mg. He had to quit cold turkey bc he couldnt afford it. He is.completely broke and will be for another week. We currently have no car, and its just me and him living in the house. Theres little to no food here as well. Im worried that he wont recover without food and other medications to help him along. He used to have seizures, and Im worried about that too. I have to take care of him, but its only been 4 or 5 days and hes already pretty sick. Hes very depressed with his life too. What do you suggest? Could he die? What should I do to help?
Sweetie, try to post this as a new question, you will get more responses that way. This is an old thread, it may get overlooked. I have no experience with methadone, but there are plenty of others who may be able to help. :)
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.